Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 841, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 17, 2017, 3:11 PM CDT for Seminole County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2017, 3:11 PM CDT (20:11 UTC)
- Expired
- Sep 17, 2017, 3:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Seminole County, OK
The radar
The Norman radar (KTLX), 67 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1019 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
427
WUUS54 KOUN 172011
SVROUN
OKC133-172045-
/O.NEW.KOUN.SV.W.0841.170917T2011Z-170917T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
311 PM CDT SUN SEP 17 2017
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northeastern Seminole County in east central Oklahoma...
* Until 345 PM CDT
* At 311 PM CDT, a severe thunderstorm was located 5 miles west of
Cromwell, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Cromwell.
This includes Interstate 40 between mile markers 202 and 213.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3523 9644 3526 9664 3539 9664 3540 9662
3540 9660 3541 9659 3539 9654 3541 9654
3544 9657 3545 9655 3546 9654 3543 9651
3543 9649 3546 9648 3545 9644
TIME...MOT...LOC 2011Z 267DEG 20KT 3533 9655
HAIL...1.00IN
WIND...60MPH
$$
031 follow-up statement
858
WWUS54 KOUN 172036
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
336 PM CDT SUN SEP 17 2017
OKC133-172046-
/O.EXP.KOUN.SV.W.0841.000000T0000Z-170917T2045Z/
Seminole OK-
336 PM CDT SUN SEP 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SEMINOLE COUNTY
WILL EXPIRE AT 345 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail,
gusty winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3523 9644 3526 9664 3539 9664 3540 9662
3540 9660 3541 9659 3539 9654 3541 9654
3544 9657 3545 9655 3546 9654 3543 9651
3543 9649 3546 9648 3545 9644
TIME...MOT...LOC 2036Z 267DEG 20KT 3533 9654
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 2:47 PM CDT, 24 minutes earlier.
Area forecast discussion, Sep 17, 2:47 PM CDT, 24 minutes before
Area Forecast Discussion National Weather Service Norman OK 247 PM CDT Sun Sep 17 2017 .DISCUSSION... Scattered to numerous showers and thunderstorms have formed north of a cold front that extends from near Prague to just south of Norman to near Wichita Falls. This front is moving slowly southward and was expected to become fairly diffuse this afternoon but with extensive convection to its north and differential heating and modest cold pool development, this boundary has maintained. The most intense convection is occurring from near Chandler south-southwest to near Lake Thunderbird as of this writing. This is where instability is highest. 30-35 knots deep layer shear may support some storm organization and MUCAPE around 1,500-2,000 J/kg may support marginally severe storms, although there are a couple limiting factors 1.) lack of dry mid-level air/entrainment, 2.) much of the convection is post-frontal and the boundary layer isn't particularly well mixed. If a storm occurs near the front and where deep mixing has occurred, it would have a better chance at producing brief strong/severe gusts. Large hail threat should be tempered by storm mode (numerous convection / multi-cells). If a sustained mesocyclone can develop, large hail would be a threat. There is a conditional chance of more thunderstorms later tonight moving in from the Texas Panhandle. Weakening instability should preclude a threat of severe weather overnight. Some of these storms, if they do occur, could linger into early tomorrow. The surface boundary will diminish tomorrow and low level flow should become uniform south-southwesterly tomorrow. Diurnal destabilization and a weak perturbation in zonal flow aloft may be enough for at least isolated convection mainly across northern Oklahoma. Another weak shortwave trough may result in isolated convection late Tuesday across portions of the area. More substantial rain chances may develop late in the week and especially over the weekend as mean western troughing moves toward our region. BRB && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 82 71 91 72 / 60 50 20 10 Hobart OK 86 69 92 72 / 70 50 10 10 Wichita Falls TX 94 73 93 73 / 20 20 10 10 Gage OK 74 64 92 69 / 40 50 20 20 Ponca City OK 82 69 89 70 / 60 40 40 20 Durant OK 91 70 91 72 / 10 20 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 03/12
Hazardous weather outlook, Sep 17, 11:53 AM CDT, 3 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1153 AM CDT Sun Sep 17 2017 OKZ004>048-050>052-TXZ083>090-181700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1153 AM CDT Sun Sep 17 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Isolated to scattered thunderstorms will occur this afternoon across portions of central, western and northern Oklahoma and possible portions of western north Texas. Storm intensity may increase later this afternoon as instability increases. Although the threat of severe thunderstorms is low, a few storms could produce brief strong to possibly severe wind gusts up to 60 mph and possibly hail up to quarter size late this afternoon. Later this evening and tonight, thunderstorms over the Texas Panhandle could consolidate into a cluster of storms and move into western Oklahoma. Thunderstorm intensity should decrease overnight as storms continue eastward. Strong wind gusts are possible, but severe thunderstorms are unlikely. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Remnant thunderstorms will be possible Monday morning across portions of central and eastern Oklahoma. Additional thunderstorms may develop Monday afternoon across northern Oklahoma, where there is Marginal Risk for strong to severe thunderstorms. Hail and gusty winds are the primary hazards. A low chance of thunderstorms will return on Thursday with increasing chances of thunderstorms toward the upcoming weekend. Locally heavy rainfall will be possible, especially by Saturday. .Fire Weather... Elevated fire weather conditions will be possible across portions of Oklahoma and north Texas from Tuesday through Friday of this week due to hot temperatures, breezy conditions, and low relative humidity. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Sep 17, 1:43 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 143 PM CDT SUN SEP 17 2017 OKZ028-029-171930- Cleveland OK-McClain OK- 143 PM CDT SUN SEP 17 2017 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Cleveland and west central McClain Counties Until 230 PM CDT... AT 138 PM CDT, a strong thunderstorm was located near Goldsby, moving northeast at 20 MPH. HAZARDS INCLUDE... Hail up to the size of pennies... Wind gusts near 40 to 50 mph... Reduced visibility due to heavy rainfall... Frequent cloud to ground lightning... Locations impacted include... Norman, Moore, Newcastle, Noble, Goldsby, Washington, Cole, Stanley Draper Lake and southwestern Lake Thunderbird. PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe weather is not expected and no warnings are anticipated at this time. && LAT...LON 3525 9723 3501 9749 3512 9761 3538 9737 TIME...MOT...LOC 1838Z 225DEG 16KT 3512 9749 03
Special weather statement, Sep 17, 1:48 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 148 PM CDT SUN SEP 17 2017 OKZ019-025-026-171930- Oklahoma OK-Logan OK-Lincoln OK- 148 PM CDT SUN SEP 17 2017 ...SIGNIFICANT WEATHER ADVISORY FOR eastern Oklahoma...southeastern Logan and southwestern Lincoln Counties Until 230 PM CDT... AT 143 PM CDT, a strong thunderstorm was located 4 miles southwest of Wellston, moving east at 20 MPH. HAZARDS INCLUDE... Hail up to the size of pennies... Wind gusts to 50 MPH... Reduced visibility due to heavy rainfall... Frequent cloud to ground lightning... Locations impacted include... Southeastern Edmond, Midwest City, Chandler, Choctaw, Harrah, Jones, Nicoma Park, Luther, Wellston, Carney, Tryon, Arcadia, Sparks, Warwick and Fallis. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3544 9731 3563 9739 3594 9697 3564 9673 TIME...MOT...LOC 1843Z 248DEG 16KT 3563 9710 03
Special weather statement, Sep 17, 2:04 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
204 PM CDT SUN SEP 17 2017
OKZ008-013-171945-
Kay OK-Noble OK-
204 PM CDT SUN SEP 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR Kay and northern Noble Counties
Until 245 PM CDT...
AT 202 PM CDT, a strong thunderstorm was located near Red Rock,
moving northeast at 40 MPH.
HAZARDS INCLUDE...
Hail up to the size of peas...
Wind gusts to 40 MPH...
Reduced visibility due to heavy rainfall...
Frequent cloud to ground lightning...
Locations impacted include...
Ponca City, Blackwell, Tonkawa, Newkirk, Kaw City, Red Rock, Marland,
Kildare, Chilocco, Kaw Lake, Hardy, Sooner Lake, Ceres and Peckham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3678 9675 3677 9682 3674 9683 3675 9689
3668 9693 3669 9705 3666 9706 3660 9704
3659 9706 3659 9704 3660 9691 3656 9689
3656 9690 3651 9703 3646 9703 3632 9726
3647 9740 3700 9724 3700 9675
TIME...MOT...LOC 1902Z 233DEG 34KT 3646 9722
03Special weather statement, Sep 17, 2:08 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
208 PM CDT SUN SEP 17 2017
OKZ026-029-030-172000-
Pottawatomie OK-Cleveland OK-Lincoln OK-
208 PM CDT SUN SEP 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Pottawatomie...
eastern Cleveland and south central Lincoln Counties Until 300 PM
CDT...
AT 207 PM CDT, strong thunderstorms were along a line extending from
3 miles north of Meeker to near Pink to near Slaughterville, moving
northeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Reduced visibility due to heavy rainfall...
Frequent cloud to ground lightning...
Locations impacted include...
Eastern Norman, Shawnee, Tecumseh, Noble, Slaughterville, McLoud,
Lexington, Pink, Meeker, Earlsboro, Tribbey, Johnson, Etowah,
Brooksville, Macomb, Stella, Dale, Lake Thunderbird, Bethel Acres and
Little Axe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3541 9676 3541 9677 3523 9678 3500 9733
3508 9735 3509 9738 3528 9729 3538 9720
3538 9714 3543 9714 3553 9705 3563 9674
TIME...MOT...LOC 1907Z 223DEG 17KT 3555 9690 3526 9713 3506 9736
03Special weather statement, Sep 17, 2:51 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
251 PM CDT SUN SEP 17 2017
OKZ030-031-172030-
Pottawatomie OK-Seminole OK-
251 PM CDT SUN SEP 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR south central Pottawatomie and
southwestern Seminole Counties Until 330 PM CDT...
AT 250 PM CDT, a strong thunderstorm was located near Asher, moving
northeast at 15 MPH.
HAZARDS INCLUDE...
Hail up to the size of pennies...
Wind gusts to 50 MPH...
Low visibility due to heavy rainfall...
Frequent cloud to ground lightning...
Locations impacted include...
Konawa, Maud, Bowlegs, Asher and St. Louis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3497 9655 3493 9680 3495 9682 3493 9685
3493 9689 3495 9691 3502 9695 3522 9670
TIME...MOT...LOC 1950Z 242DEG 15KT 3499 9687
03Special weather statement, Sep 17, 3:03 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
303 PM CDT SUN SEP 17 2017
OKZ045-172045-
Jefferson OK-
303 PM CDT SUN SEP 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Jefferson County
Until 345 PM CDT...
AT 259 PM CDT, a strong thunderstorm was located 6 miles northwest of
Nocona, moving east at 15 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Reduced visibility due to heavy rainfall...
Frequent cloud to ground lightning...
Locations impacted include...
Terral, Grady, Oscar and Petersburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3388 9794 3390 9794 3412 9757 3390 9756
3390 9759 3392 9760 3395 9759 3399 9767
3398 9770 3394 9773 3393 9776 3392 9776
3392 9778 3389 9778 3390 9780 3388 9780
3388 9782 3386 9783 3385 9787
TIME...MOT...LOC 1959Z 250DEG 13KT 3384 9782
03The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 10:38 PM CDT | Special Weather Statement | OUN | Caddo | 37 min |
| Sep 16, 11:52 PM CDT | Special Weather Statement | OUN | Custer, Dewey, Washita | 38 min |
| Sep 17, 12:51 PM CDT | Special Weather Statement | OUN | Garfield | 39 min |
| Sep 17, 1:43 PM CDT | Special Weather Statement | OUN | Cleveland | 47 min |
| Sep 17, 1:48 PM CDT | Special Weather Statement | OUN | Lincoln | 42 min |
| Sep 17, 2:04 PM CDT | Special Weather Statement | OUN | Kay, Noble | 41 min |
| Sep 17, 2:08 PM CDT | Special Weather Statement | OUN | Cleveland, Pottawatomie | 52 min |
| Sep 17, 2:11 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie | 49 min |
| Sep 17, 2:34 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie, Seminole | 41 min |
| Sep 17, 2:51 PM CDT | Special Weather Statement | OUN | Seminole | 39 min |
| Sep 17, 3:03 PM CDT | Special Weather Statement | OUN | Jefferson | 42 min |
| Sep 17, 3:39 PM CDT | Special Weather Statement | OUN | Hughes | 36 min |
| Sep 17, 3:52 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 53 min |
| Sep 17, 3:54 PM CDT | Special Weather Statement | OUN | Love | 36 min |
| Sep 17, 4:00 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Love | 45 min |
| Sep 17, 4:17 PM CDT | Areal Flood Advisory | OUN | Hughes | 3 hr |
| Sep 17, 4:42 PM CDT | Special Weather Statement | OUN | Coal, Hughes | 48 min |
| Sep 17, 5:10 PM CDT | Special Weather Statement | OUN | Pontotoc | 50 min |
| Sep 17, 6:12 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Stephens | 48 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.